Alert archive / Arizona / Flash Flood Warnings in 2011
Flash Flood Warning 16, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 11, 2011, 11:29 AM MST for Apache County, Arizona. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2011, 11:29 AM MST (18:29 UTC)
- Expired
- Jul 11, 2011, 2:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 181 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 12:06 PM MST | FLOOD | Greer, AZ | PUBLIC REPORTED WATER FLOWING ACROSS EAST FORK ROAD SOUTHERN PORTION |
| Jul 11, 1:36 PM MST | FLASH FLOOD | Greer, AZ | MINOR FLOODING IN GREER AREA. DRAINAGES FLOWING 20-50 FEET WIDE 12-18 INCHES DEEP IN BULTER CANYON AND EAST FORK. LCR UP 18 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 127 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 6.5 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 685 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
604
WGUS55 KFGZ 111829
FFWFGZ
AZC001-112130-
/O.NEW.KFGZ.FF.W.0016.110711T1829Z-110711T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1129 AM MST MON JUL 11 2011
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL APACHE COUNTY IN NORTHEAST ARIZONA...
* UNTIL 230 PM MST
* AT 1124 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG
LAKE...GREER...AND STATE ROUTE 261.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LIFE-THREATENING FLOODING OF CREEKS...ROADS...AND NORMALLY DRY WASHES
IS LIKELY. THE HEAVY RAINS WILL LIKELY TRIGGER
ROCKSLIDES...MUDSLIDES...AND DEBRIS FLOWS IN STEEP TERRAIN IN THE
WALLOW BURN AREA.
&&
LAT...LON 3399 10950 3406 10940 3401 10924 3379 10923
3379 10939 3389 10948
$$
KD3 follow-up statements
747
WGUS75 KFGZ 111934
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1234 PM MST MON JUL 11 2011
AZC001-112130-
/O.CON.KFGZ.FF.W.0016.000000T0000Z-110711T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APACHE AZ-
1234 PM MST MON JUL 11 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM MST FOR SOUTH
CENTRAL APACHE COUNTY...
AT 1230 PM MST...STORM RUNOFF FROM VERY HEAVY RAIN CONTINUES ACROSS
PORTIONS OF THE WALLOW BURN AREA...PRODUCING FLASH FLOODING OVER THE
WARNED AREA. OVER AN INCH OF PRECIPITATION LIKELY FELL IN ABOUT A 30
TO 45 MINUTE PERIOD ALONG STATE ROUTE 261 EAST OF GREER DURING THE
PEAK OF THE RAINFALL.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GREER...STATE ROUTE 261 SOUTHEAST OF GREER...STATE ROUTE 273 SOUTH
OF GREER...AND THE BIG LAKE AREA. IN ADDITION...THE PUBLIC HAS
ALREADY REPORTED AREAS OF FLOODING ALONG EAST FORK ROAD IN THE
SOUTHEAST SECTIONS OF GREER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
EAST FORK BLACK RIVER...WEST FORK BLACK RIVER...SOUTH FORK LITTLE
COLORADO RIVER...NORTH FORK BLACK RIVER...WEST FORK LITTLE COLORADO
RIVER...AND EAST FORK LITTLE COLORADO RIVER.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FLAGSTAFF.
&&
LAT...LON 3399 10950 3406 10940 3401 10924 3379 10923
3379 10939 3389 10948
$$
KD191
WGUS75 KFGZ 112054
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
154 PM MST MON JUL 11 2011
AZC001-112130-
/O.CON.KFGZ.FF.W.0016.000000T0000Z-110711T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APACHE AZ-
154 PM MST MON JUL 11 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM MST FOR SOUTH
CENTRAL APACHE COUNTY...
AT 150 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE RAIN ACROSS PORTIONS OF THE WALLOW BURN
AREA...PRODUCING FLASH FLOODING OVER THE WARNED AREA. OVER AN INCH
OF PRECIPITATION LIKELY FELL IN ABOUT A 30 TO 45 MINUTE PERIOD ALONG
STATE ROUTE 261 EAST OF GREER DURING THE PEAK OF THE RAINFALL.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GREER...STATE ROUTE 261 SOUTHEAST OF GREER...STATE ROUTE 273 SOUTH
OF GREER...AND THE BIG LAKE AREA. IN ADDITION...THE PUBLIC HAS
ALREADY REPORTED AREAS OF FLOODING ALONG EAST FORK ROAD IN THE
SOUTHEAST SECTIONS OF GREER AND SIGNIFICANTLY INCREASED FLOW IN
BUTLER CANYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
EAST FORK BLACK RIVER...WEST FORK BLACK RIVER...SOUTH FORK LITTLE
COLORADO RIVER...NORTH FORK BLACK RIVER...WEST FORK LITTLE COLORADO
RIVER...AND EAST FORK LITTLE COLORADO RIVER.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FLAGSTAFF.
&&
LAT...LON 3399 10950 3406 10940 3401 10924 3379 10923
3379 10939 3389 10948
$$
KD541
WGUS75 KFGZ 112129
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
229 PM MST MON JUL 11 2011
AZC001-112138-
/O.EXP.KFGZ.FF.W.0016.000000T0000Z-110711T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APACHE AZ-
229 PM MST MON JUL 11 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 230 PM MST FOR SOUTH
CENTRAL APACHE COUNTY...
THE FLASH FLOOD WARNING FOR THE GREER AREA AND ADJACENT PORTIONS OF
THE WALLOW BURN AREA IS BEING ALLOWED TO EXPIRE. HEAVY RAINFALL HAS
ENDED FOR THE TIME BEING AND SIGNIFICANT ADDITIONAL FLOODING IS NOT
CURRENTLY ANTICIPATED.
LAT...LON 3399 10950 3406 10940 3401 10924 3379 10923
3379 10939 3389 10948
$$
KDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 9:25 AM MST, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 11, 9:25 AM MST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 925 AM MST MON JUL 11 2011 .SYNOPSIS...ABUNDANT MOISTURE WILL LEAD TO AN ACTIVE SHOWER AND THUNDERSTORM DAY ACROSS NORTHERN ARIZONA TODAY...WITH STORMS CAPABLE OF PRODUCING HEAVY RAIN. TUESDAY IS A TRANSITION DAY AS DRY AND STABLE AIR MOVES INTO WESTERN ARIZONA. FROM WEDNESDAY THROUGH FRIDAY...DRY CONDITIONS WITH BREEZY SOUTHWEST WINDS ARE EXPECTED FOR MOST OF THE NORTHLAND. A CHANCE OF THUNDERSTORMS WILL LINGER ALONG THE NEW MEXICO BORDER. MOISTURE AND THUNDERSTORM CHANCES SHOULD RETURN TO ALL OF NORTHERN ARIZONA FOR THE WEEKEND. && .DISCUSSION...A LARGE AREA OF MODERATE TO HEAVY RAIN SHOWERS IS MOVING NORTHWARD ACROSS THE MOGOLLON RIM INTO THE LITTLE COLORADO RIVER VALLEY THIS MORNING. THIS AREA IS JUST EAST OF FLAGSTAFF/WINONA TO ABOUT WINSLOW. LIGHTER PRECIPITATION IS ALSO MOVING NORTHWARD FROM ABOUT FLAGSTAFF TO SELIGMAN. SCATTERED SHOWERS AND THUNDERSTORMS ARE MOVING NORTHWARD THOUGH GILA COUNTY AND SOUTHERN NAVAJO COUNTY THIS MORNING. THE 12Z KFGZ SOUNDING SHOWED ABOUT AN INCH (0.99) OF PRECIPITABLE WATER WHICH IS ABOUT 123 PERCENT OF AVERAGE FOR THIS TIME OF YEAR. STORM MOTION IS ONLY ABOUT 10 MPH TODAY. SOME AREAS OF NORTHERN ARIZONA HAVE SEEN SEVERAL INCHES OF RAIN IN THE LAST 10 DAYS OR SO AND THE SOIL IS ALREADY WET. CURRENT FLASH FLOOD WATCHES FOR NORTHERN LOOK GOOD. ONE LIMITING FACTOR FOR THE DEVELOPMENT OF SEVERE STORMS TODAY MAY BE CLOUD COVER LIMITING THE SURFACE HEATING. && .PREV DISCUSSION /725 AM MST/...WE HAVE ISSUED A FLASH FLOOD WATCH FOR ALL OF THE CWA FOR TODAY. IT STARTED IN YAVAPAI COUNTY AT 2 AM AND STARTS ELSEWHERE AT 11 AM MST AND ENDS FOR ALL AREAS AT 8 PM MST. ALREADY AN ACTIVE MORNING ACROSS YAVAPAI AND NOW GILA COUNTIES AS THUNDERSTORMS ARE MOVING NORTHWARD FROM THE LOW DESERTS. WATER VAPOR LOOP SHOWS A WEAK VORT MAX OVER THE GULF OF CALIFORNIA...AND PROGS SHOW A CLOSED CIRCULATION AT H4-2 THAT OPENS UP AND MOVES NORTHWARD TODAY. THIS FEATURE COMBINED WITH SURFACE DEWPOINTS IN THE MID 60S IN THE LOW DESERTS...OBSERVED RAINFALL AMOUNTS NEARING .5 INCH IN 15 MINUTES AND FROM SEVERAL AUTOMATED SITES IN SRN YAVAPAI COUNTY THIS MORNING...AND THIS AFTERNOONS LIFTED INDEX FORECAST FOR NORTHERN AZ POINT TO AN ACTIVE DAY ACROSS THE NORTHLAND. THE LARGER SCALE TROUGH ALONG THE WEST COAST WILL BEGIN TO SEND DRIER AIR INTO FAR WESTERN ARIZONA LATE TONIGHT. FROM TUESDAY THROUGH FRIDAY...MODELS CONTINUE TO SHOW THE LOW PRESSURE TROUGH ALONG THE WEST COAST THROUGH THIS PERIOD. TUESDAY IS A TRANSITION DAY TO DRIER WEATHER IN NORTHERN ARIZONA AS WINDS ALOFT BECOME SW THROUGH A DEEP LAYER AND BRING A MORE STABLE AIRMASS INTO WESTERN AZ. FROM WEDNESDAY THROUGH FRIDAY...DRY WEATHER WITH POSITIVE LI'S AND VERY LITTLE MOISTURE ARE SHOWN FOR MOST OF THE NORTHLAND...WHILE THUNDERSTORM CHANCES ARE PUSHED TO THE NEW MEXICO LINE BY THURSDAY AND FOR FRIDAY. FRIDAY NIGHT THROUGH SUNDAY....MODELS ARE INDICATING THE MONSOON PLUME TO MAKE A WESTWARD PUSH STARTING FRIDAY NIGHT. AT THIS TIME EXPECT A STANDARD MONSOON PATTERN WITH SCATTERED MAINLY DAYTIME STORMS THROUGH THE WEEKEND. && .AVIATION...FOR THE 18Z PACKAGE...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN ARIZONA THIS MORNING. EXPECT NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS THROUGH THE EARLY EVENING. GUSTY AND ERRATIC WINDS WITH MVFR/LCL IFR CONDITIONS ARE EXPECTED NEAR STORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 8 PM MST FOR ALL NORTHERN AZ ZONES AZZ004>018-037>040. && PUBLIC..................MAS/DL AVIATION................RB FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jul 11, 4:05 AM MST, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 405 AM MST MON JUL 11 2011 AZZ004>018-037>040-120700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 405 AM MST MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT TODAY THROUGH 8 PM MST FOR ALL OF THE FORECAST AREA. THE WATCH BEGAN AT 2 AM IN YAVAPAI COUNTY AND STARTS AT 11 AM FOR THE REST OF THE AREA. A MOIST AND UNSTABLE AIRMASS OVER THE NORTHLAND TODAY WILL PRODUCE STRONG THUNDERSTORMS...SOME CAPABLE OF PRODUCING RAINFALL AMOUNTS OF ONE TO TWO INCHES IN ONE HOUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED THROUGH THIS PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:05 PM MST | Flash Flood Warning | FGZ | Apache | 85 min |
| Jul 10, 8:03 PM MST | Areal Flood Advisory | FGZ | Apache | 117 min |
| Jul 11, 12:08 AM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Jul 11, 1:47 AM MST | Flash Flood Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 17 hr |
| Jul 11, 4:13 AM MST | Areal Flood Advisory | FGZ | Yavapai | 2 hr |
| Jul 11, 5:27 AM MST | Special Weather Statement | FGZ | 63 min | |
| Jul 11, 12:15 PM MST | Special Weather Statement | FGZ | 45 min | |
| Jul 11, 12:59 PM MST | Special Weather Statement | FGZ | 46 min | |
| Jul 11, 2:44 PM MST | Special Weather Statement | FGZ | 46 min | |
| Jul 11, 2:47 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 25 min |
| Jul 11, 3:41 PM MST | Areal Flood Advisory | FGZ | Navajo | 104 min |
Nearby
Flash Flood Warnings in Arizona, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.